IDEAS home Printed from https://ideas.repec.org/a/spr/joecth/v7y1996i2p307-21.html
   My bibliography  Save this article

Changing Economic Mechanisms: A Model of the Transition from Budget Regulation to the Competitive Market

Author

Listed:
  • Arkin, Vadim I
  • Slastnikov, Alexander D

Abstract

In the framework of dynamic equilibrium theory we propose a model of gradual transition from an Economy with centralized budgets regulation to a Market Economy (with self-financing). It is assumed that information about possible change of the economic mechanism affects essentially the behavior of agents. The duration of the transition period is regarded as a random variable. We study conditions when such a transition allows firms to adapt their plans to future markets and guarantees the existence of equilibrium paths. We also discuss the case of Shock Therapy (instantaneous transition) which may cause bankruptcy, jumps in prices and deficits.

Suggested Citation

  • Arkin, Vadim I & Slastnikov, Alexander D, 1996. "Changing Economic Mechanisms: A Model of the Transition from Budget Regulation to the Competitive Market," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 7(2), pages 307-321, February.
  • Handle: RePEc:spr:joecth:v:7:y:1996:i:2:p:307-21
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Bewley, Truman, 1982. "An integration of equilibrium theory and turnpike theory," Journal of Mathematical Economics, Elsevier, vol. 10(2-3), pages 233-267, September.
    2. Yano, Makoto, 1984. "The turnpike of dynamic general equilibrium paths and its insensitivity to initial conditions," Journal of Mathematical Economics, Elsevier, vol. 13(3), pages 235-254, December.
    3. Polterovich, Victor, 1976. "Модели Равновесного Экономического Роста
      [Models of Equilibrium Economic Growth]
      ," MPRA Paper 22201, University Library of Munich, Germany.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:7:y:1996:i:2:p:307-21. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.